Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2000, 6:45 PM EDT for Anson County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 22, 2000, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Anson County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:05 PM EDT | Hail 0.75 | Ansonville, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS52 KRAH 222246
SVRRDU
NCC007-222315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT SAT JUL 22 2000
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANSON COUNTY IN NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF ANSONVILLE...OR ABOUT 12
MILES NORTHWEST OF WADESBORO...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANSONVILLE AT 650 PM EDT
WADESBORO AT 705 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR LARGE HAIL AND FREQUENT LIGHTNING. DAMAGING WIND IS ALSO
POSSIBLE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3522 8009 3513 8028 3484 8012 3495 7988
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:45 PM EDT, 5 hours earlier.
Area forecast discussion, Jul 22, 1:45 PM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT SAT JUL 22 2000 STRONGEST UPPER DIVERGENCE REMAINS OVER SOUTH CAROLINA THIS AFTN/TNGT BUT WIDESPREAD THUNDER LIKELY TO LAST THROUGH MIDNIGHT WHEN MID LEVEL DYNAMICS WEAKEN. VERY GOOD AGREEMENT AT LAST ON AMPLIFICATION OF RETROGRADING UPPER TROF. THIS WILL KEEP US IN VERY MOIST PATTERN WITH EJECTING ENERGY FUELLING CONVECTION THROUGHOUT THE INITIAL PERIODS. WILL INITIALIZE WITH LIKELY POPS DURING THE DAY AND CHC POPS AT NIGHT. HIGHS LOOK COMFORTABLE...UPPER 70S WEST TO AROUND 85 SOUTHEAST. .RAH...NONE. MLM
In the hours before
Special weather statement, Jul 22, 5:49 PM EDT, 56 minutes before
NCZ021>025-038>041-222245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 549 PM EDT SAT JUL 22 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE NORTHERN AND CENTRAL PIEDMONT NORTH OF A LINE FROM HIGH ROCK LAKE EAST TO SEAGROVE... GOLDSTON AND GARNER... THIS INCLUDES ALL THE PIEDMONT TRIAD AND THE TRIANGLE AREAS... THE SEVERE THUNDERSTORM WATCH THAT WAS ISSUED EARLIER HAS BEEN CANCELLED FOR THE NORTHERN HALF OF THE PIEDMONT. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THE SOUTHERN PIEDMONT EAST THROUGH THE SANDHILLS AND COASTAL PLAIN. THE THREAT OF SEVERE WEATHER HAS BEEN FOCUSSED TO THE SOUTH OF THE GREENSBORO AND RALEIGH AREAS AND THIS IS EXPECTED TO BE THE CASE THROUGH THE EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT... BUT THE THREAT OF SEVERE WEATHER ACROSS THE NORTH HALF REGION HAS DIMINISHED. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FROM ALBEMARLE AND WADESBORO EAST THROUGH FAYETTEVILLE AND CLINTON TO GOLDSBORO THROUGH 700 PM. THE MAIN THREAT WILL BE FROM LARGE HAIL. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER DETAILS FROM THE NATIONAL WEATHER SERVICE. BADGETT N
Local storm report, Jul 22, 6:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
644 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 5 E OAKBORO NC .75 INCH HAIL
07/22/00 ANSON NEAR HWY NC-138
BLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.